U.S. doctors online nowAsk doctors free
Sherman Oaks, CA
A 33-year-old male asked:

i'm taking zantac 75 and carafate (sucralfate) for gerd and esophigitus. my poop is light yellow and green. could it be from the medicine?

2 doctor answers2 doctors weighed in
Dr. Richard Zimon
Internal Medicine 59 years experience
No: Much more likely due to what you are eating although Carafate (sucralfate) does pretty much go through your bowel unchanged,,(It "coats" rather than being absorbed) Ask your doctor if you can eliminated the Carafate (sucralfate) for a week or so....see if that corrects the color. Hope this helps Dr Z
Dr. Irving Harper
Internal Medicine 35 years experience
Yes: The carafate (sucralfate) can mix with the stool and influence the color of the stool. See if stool color changes with not taking carafate (sucralfate) for to bowel movements. Only if the color change persists after you stop the carafate (sucralfate), and the stool flooats and is excessively maladorious should you be re-evaluated.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jul 19, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.